Missouri, 2025

Flash Flooding and Flooding in Missouri, July 6, 2025

July 6, 2025 · NWS SGF · 11 events in 5 counties and zones

With a moist airmass in place over the region, afternoon pulse thunderstorms developed across southwestern Missouri producing localized wind damage and flooding. Significant flooding occurred in eastern Greene County where between 3 and 6 inches of rain fall over a less than 6 hour period as persistent slow moving storms developed over the county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$20,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

With a moist airmass in place over the region, afternoon pulse thunderstorms developed across southwestern Missouri producing localized wind damage and flooding. Significant flooding occurred in eastern Greene County where between 3 and 6 inches of rain fall over a less than 6 hour period as persistent slow moving storms developed over the county. During the period, some locations saw in excess of an inch of rain in a 15 minute period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 6, 12:31 PM CST, 1 hour 29 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms this afternoon and evening. Localized wind gusts up to 50 mph and heavy rainfall are possible with the strongest storms.
  • Additional rain chances (20-60%) Monday through Saturday this week. Highest chances in the afternoon and evenings.
  • Temperatures remain near normal for early July. Highs in the upper 80s to near 90. Lows in the upper 60s to lower 70s.
Area forecast discussion, Jul 6, 12:31 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
131 PM CDT Sun Jul 6 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms this afternoon and
  evening. Localized wind gusts up to 50 mph and heavy rainfall
  are possible with the strongest storms.

- Additional rain chances (20-60%) Monday through Saturday this
  week. Highest chances in the afternoon and evenings.

- Temperatures remain near normal for early July. Highs in the
  upper 80s to near 90. Lows in the upper 60s to lower 70s.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 131 PM CDT Sun Jul 6 2025

Convective initiation began late this morning with the cu field
becoming increasingly agitated this afternoon. A cold front was
draped across central Missouri, with increasing moisture
convergence to the south of the boundary. While most if not all
activity is expected to remain sub-severe, RAP mesoanalysis
depicts MUCAPE values around 2500 J/kg, 0-3 km theta-e
differences of 25 deg C, and fairly steep low-level lapse rates,
which may support locally strong wind gusts up to 50 mph. This
potential is supported by the Ozarks Pulse Severe Thunderstorm
Index. Intensity will diminish after 10 PM, though a few CAMs
linger showers ahead of the stalled front, so we have maintained
some low-end PoPs (20-40%) across southern Missouri overnight.

Given the high moisture content and slow storm motion, we will
have to monitor for locally heavy rainfall. In fact, the 12Z
HREF LPMM suggests localized amounts up to 3-4 inches. Most
locations will see less than these amounts, however, so
widespread flooding is not expected.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 131 PM CDT Sun Jul 6 2025

Monday-Saturday:
Little change to the ensemble suite was noted for the long-term
forecast; that is, a quasi-zonal flow pattern aloft with
transient embedded shortwave disturbances will allow for
intermittent rain chances throughout the week. Currently, the
lowest rain chances (15-30%) are on Thursday. NBM percentiles
support climatologically average temperatures each day, with
highs in the upper 80s to around 90 degrees.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1218 PM CDT Sun Jul 6 2025

Scattered showers and thunderstorms will continue to initiate
across the region this afternoon and last through the evening
hours. The strongest storms will be capable of reducing
visibilities down to 1 SM or less due to heavy rain and wind
gusts up to 40-45 kt. While most convection looks to wind down
after 03Z, a few stray showers may linger overnight. Scattered
storms look to refire again tomorrow afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Didio
LONG TERM...Didio
AVIATION...Didio
Hazardous weather outlook, Jul 6, 12:52 PM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
152 PM CDT Sun Jul 6 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071900-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
152 PM CDT Sun Jul 6 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Marginal thunderstorm wind damage risk.
  Elevated lightning risk.
  Limited excessive rainfall risk

DISCUSSION...

Scattered showers and thunderstorms this afternoon and evening.
The strongest storms will be capable of producing frequent
lightning, wind gusts of 50 mph, and brief locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional rain chances (20-70%) through the week, with the highest
chances in the afternoon and evening each day. The greatest
chance for strong thunderstorms will be on Tuesday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Didio

In the hours before

Special weather statement, Jul 6, 1:23 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Springfield MO
223 PM CDT Sun Jul 6 2025

KSZ073-MOZ066-062000-
Bourbon KS-Vernon MO-
223 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BOURBON AND
NORTHWESTERN VERNON COUNTIES THROUGH 300 PM CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hume, or 12 miles southwest of Rich Hill, moving southeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Richards, Deerfield, Metz, Stotesbury, and Horton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3804 9461 3806 9461 3805 9444 3793 9430
      3776 9453 3803 9471
TIME...MOT...LOC 1923Z 322DEG 21KT 3799 9455

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Camden

The radar

The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 3 thunderstorm wind, 2 flood, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Vernon

When
July 6, 2:00 PM CST
Where
Vernon County, 0.88 mi NE of Nevada
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.840, -94.360

Several large 2-3 inch diameter branches were reported down.

Thunderstorm Wind, Vernon

When
July 6, 2:00 PM CST
Where
Vernon County, 1.49 mi NNW of Nevada
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
37.850, -94.380

Wind gust measuring 60 mph wind were recorded on a home weather station. Hail up to penny size was also reported.

Thunderstorm Wind, Webster

When
July 6, 2:30 PM CST
Where
Webster County, 0.88 mi NE of Marshfield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.340, -92.910

The Webster County Emergency Manager estimated wind gusts up to 60 mph.

Funnel Cloud, Morgan

When
July 6, 3:16 PM CST
Where
Morgan County, 2.13 mi NE of Versailles
Reported by
Public
Coordinates
38.450, -92.800

Several reports of a funnel cloud were received from areas northeast of Versailles. No touch down occurred.

Flood, Greene

When
July 6, 4:44 PM CST to 9:15 PM CST
Where
Greene County, 1.65 mi E of Springfield
Cause
Heavy Rain
Crop damage
$20,000
Reported by
Public
Coordinates
37.200, -93.270

Three vehicles were submerged in ponded water under the bridge at Commercial and National Streets.

Flash Flood, Greene

When
July 6, 4:50 PM CST to 9:15 PM CST
Where
Greene County, 1.79 mi WNW of Sgf Downtown Arpt to 1.77 mi NNE of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
37.230, -93.260

Water rescue reported at Glenstone and Commercial Streets. Multiple other flooding reports also received on National and Commercial Streets.

Flash Flood, Greene

When
July 6, 5:09 PM CST to 9:15 PM CST
Where
Greene County, 2.14 mi NNE of Sgf Downtown Arpt to 0.46 mi SSE of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
37.250, -93.220

Between 3 and 4 feet of water was reported over Ker Road near the Cracker Barrel restaurant.

Flash Flood, Greene

When
July 6, 5:14 PM CST to 9:15 PM CST
Where
Greene County, 1.38 mi N of Sgf Downtown Arpt to 2.1 mi NNE of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
37.240, -93.230

A water rescue occurred near the intersection of Jean and Packer Road. No injuries occurred.

Heavy Rain, Greene

When
July 6, 5:30 PM CST to 11:59 PM CST
Where
Greene County, 1.8 mi SE of Springfield to 0.3 mi NNE of Turners
Reported by
Broadcast Media
Coordinates
37.184, -93.274

A slow moving thunderstorm produced from 3.00 to 6.00 inches of rain over a 6 hour period across portions of eastern Springfield and the towns of Turner and Galloway. Some locations received as much as an inch in a 15 minute period during the event.

Flash Flood, Greene

When
July 6, 5:58 PM CST to 9:15 PM CST
Where
Greene County, 1.72 mi WSW of Sgf Downtown Arpt to 1.98 mi WSW of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
37.213, -93.260

Water was reported to be near waist deep at apartments near Lone Pine and Rockhurst Roads.

Flood, Pulaski

When
July 6, 6:20 PM CST to 9:15 PM CST
Where
Pulaski County, 2.58 mi ESE of Helm to 2.44 mi ESE of Helm
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.960, -92.110

Missouri Highway O at Jones Creek was closed due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281716, 1281718, 1281719, 1281755, 1281752, 1281726, 1281749, 1281750, 1281722, 1281751, 1281754.